CaltechAUTHORS
  A Caltech Library Service

Extensive-form games and strategic complementarities

Echenique, Federico (2004) Extensive-form games and strategic complementarities. Games and Economic Behavior, 46 (2). pp. 348-364. ISSN 0899-8256. http://resolver.caltech.edu/CaltechAUTHORS:20100929-155427372

[img] PDF - Published Version
Restricted to Repository administrators only
See Usage Policy.

262Kb
[img]
Preview
PDF (Author's preprint) - Accepted Version
See Usage Policy.

179Kb

Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:20100929-155427372

Abstract

I prove the subgame-perfect equivalent of the basic result for Nash equilibria in normal-form games of strategic complements: the set of subgame-perfect equilibria is a nonempty, complete lattice—in particular, subgame-perfect Nash equilibria exist. For this purpose I introduce a device that allows the study of the set of subgame-perfect equilibria as the set of fixed points of a correspondence. My results are limited because extensive-form games of strategic complementarities turn out—surprisingly—to be a very restrictive class of games.


Item Type:Article
Related URLs:
URLURL TypeDescription
http://dx.doi.org/10.1016/S0899-8256(03)00122-2DOIUNSPECIFIED
Additional Information:© 2003 Elsevier Inc. Received 9 December 2001. Available online 21 November 2003. This paper is a revised version of Chapter 2 in my PhD dissertation at U.C. Berkeley. I am very grateful to my advisers, Ilya Segal, and Chris Shannon, for many helpful discussions. I also thank Bob Anderson, Rabah Amir, and Matthew Rabin for their comments. The paper is better thanks to the thoughtful comments of two anonymous referees.
Subject Keywords:Strategic complementarities; Supermodular games; Subgame-perfect equilibrium; Dynamic games; Tarski's fixed point theorem
Classification Code:JEL classification codes: C72; C73
Record Number:CaltechAUTHORS:20100929-155427372
Persistent URL:http://resolver.caltech.edu/CaltechAUTHORS:20100929-155427372
Official Citation:Federico Echenique, Extensive-form games and strategic complementarities, Games and Economic Behavior, Volume 46, Issue 2, February 2004, Pages 348-364, ISSN 0899-8256, DOI: 10.1016/S0899-8256(03)00122-2. (http://www.sciencedirect.com/science/article/B6WFW-49BS9RM-7/2/717d88f55ddb3cfad1f06b569a63ac41)
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:20229
Collection:CaltechAUTHORS
Deposited By: Shirley Johnson
Deposited On:30 Sep 2010 16:57
Last Modified:26 Dec 2012 12:29

Repository Staff Only: item control page